MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Catalog Number RSAR-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_985 - arb pmcf, patient site id: (b)(6).It was reported that on (b)(6) 2022, a 28mm rigid saddle ring was chosen for implant for mitral valve annuloplasty.It was also reported the patient received concomitant unknown trifecta gt valve for aortic valve replacement.It was reported on 16 may 2024, echocardiography reported severe mitral valve insufficiency and moderate tricuspid valve insufficiency.It was then reported on (b)(6) 2024, the patient was hospitalized due to worsening heart failure.During echocardiography, it was reported the trifecta gt valve was severely insufficient likely attributed to leaflet rupture and valve deterioration.The patient presented with lung edema.The patient was stabilized and a decision was made to perform surgical intervention on (b)(6) 2024 for concomitant mitral and aortic valve replacement with tricuspid valve repair.The 28mm rigid saddle ring was explanted and replaced with a non-abbott pericardial valve for mitral regurgitation and anterior leaflet calcification.The trifecta gt valve was replaced with a new unknown aortic bioprosthetic valve.The patient's tricuspid valve was repaired with an unknown device.During the intervention procedure, it was reported the patient suffered myocardial infarction likely attributed to issues with myocardial protection during prolonged operation.As a precautionary measure, a decision was made to perform two coronary artery bypasses before weaning from cardiopulmonary bypass (cpb).However, there was no positive effect on patient status and the patient could not be weaned off of cpb.A decision was made to place the patient on extracorporeal membrane oxygenation (ecmo) and intra-aortic balloon pump (iabp) therapy before taken to the intensive care unit (icu).It was reported the patient suffered double ventricle damage with left ventricle ejection fraction of 14%.The patient was reported to have passed away on (b)(6) 2024.
 
Event or Problem Description
Crd_985 - arb pmcf, patient site id: (b)(6).It was reported that on (b)(6) 2022, a 28mm rigid saddle ring was chosen for implant for mitral valve annuloplasty.It was also reported the patient received concomitant 19mmtrifecta gt valve for aortic valve replacement.It was reported on 16 may 2024, echocardiography reported severe mitral valve insufficiency and moderate tricuspid valve insufficiency.It was then reported on (b)(6) 2024, the patient was hospitalized due to worsening heart failure.During echocardiography, it was reported the trifecta gt valve was severely insufficient likely attributed to leaflet rupture and valve deterioration.The patient presented with lung edema.The patient was stabilized and a decision was made to perform surgical intervention on (b)(6) 2024 for concomitant mitral and aortic valve replacement with tricuspid valve repair.The 28mm rigid saddle ring was explanted and replaced with a non-abbott pericardial valve for mitral regurgitation and anterior leaflet calcification.The trifecta gt valve was replaced with a 21mm non-abbott valve.The patient's tricuspid valve was repaired with an unknown device.During the intervention procedure, it was reported the patient suffered myocardial infarction likely attributed to issues with myocardial protection during prolonged operation.As a precautionary measure, a decision was made to perform two coronary artery bypasses before weaning from cardiopulmonary bypass (cpb).However, there was no positive effect on patient status and the patient could not be weaned off of cpb.A decision was made to place the patient on extracorporeal membrane oxygenation (ecmo) and intra-aortic balloon pump (iabp) therapy before taken to the intensive care unit (icu).It was reported the patient suffered double ventricle damage with left ventricle ejection fraction of 14%.The patient was reported to have passed away on 01 july 2024 due to multi-organ failure including critical cardiogenic shock on extracorporeal membrane oxygenation (ecmo) support, worsening liver failure and renal failure on dialysis, peripheral limb ischemias (hand, leg) due to really tiny arteries, most of them cannulated, and high doses of vasopressors.
 
Additional Manufacturer Narrative
An explant due to mitral valve insufficiency was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported hospitalization and surgical intervention were a result of case-specific circumstance as the device was explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19773017
Report Number2135147-2024-03468
Device Sequence Number8068646
Product Code KRH
UDI-Device Identifier05415067044679
UDI-Public(01)05415067044679(17)270817(10)8622344
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSAR-28
Device Lot Number8622344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK TRIFECTA GT VALVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight38 KG